Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 18, 2005, 8:59 PM MDT for Hudspeth County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 8:59 PM MDT (02:59 UTC)
- Expired
- Aug 18, 2005, 11:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 112 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 190302
FFWEPZ
TXC229-190500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
859 PM MDT THU AUG 18 2005
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWEST HUDSPETH COUNTY IN TEXAS
* UNTIL 1100 PM MDT
* AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT IN EXCESS OF ONE AND ONE HALF INCHES OF RAIN HAD FALLEN OVER
PORTIONS OF SOUTHWESTERN HUDSPETH COUNTY IN LESS THAN ONE HALF
HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FT HANCOCK.
VERY HEAVY RAIN HAS ALREADY FALLEN FROM DEVELOPING
THUNDERSTORMS...AND WILL CONTINUE TO DO SO OVER THE NEXT COUPLE OF
HOURS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3113 10568 3116 10577 3120 10579 3133 10594
3146 10596 3150 10599 3172 10599 3166 10551
3131 10532 3126 10532 3104 10557
$$
PIEPER1 follow-up statement
000
WGUS74 KEPZ 190357
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
956 PM MDT THU AUG 18 2005
TXC229-190500-
HUDSPETH TX-
956 PM MDT THU AUG 18 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1100 PM MDT FOR SOUTHWEST
HUDSPETH COUNTY...
AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE
WARNED AREA.
ACCORDING TO DOPPLER RADAR ESTIMATES...A LARGE PORTION OF
SOUTHWESTERN HUDSPETH COUNTY...INCLUDING FORT HANCOCK... HAS ALREADY
RECEIVED TWO INCHES OF RAINFALL FROM THE RECENT THUNDERSTORM
ACTIVITY. SOME ISOLATED AREAS HAVE RECEIVED IN EXCESS OF FOUR INCHES
OF RAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL
PASO.
LAT...LON 3113 10568 3116 10577 3120 10579 3133 10594
3146 10596 3150 10599 3172 10599 3166 10551
3131 10532 3126 10532 3104 10557
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:30 PM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 2:30 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT THU AUG 18 2005 .SYNOPSIS... A DEEP MONSOON MOISTURE PLUME LIES OVER THE BORDERLAND PROVIDING PLENTY OF FUEL FOR AFTERNOON AND EVENINGS SHOWER AND THUNDERSTORMS. DAILY HEATING AND WEAK UPPER LEVEL DISTURBANCES WILL WORK WITH THE MOISTURE TO KEEP THE ATMOSPHERE UNSTABLE EACH DAY THROUGH THE WEEKEND. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED EACH DAY WHILE THIS PATTERN CONTINUES. SOME STORMS MAY PRODUCE HEAVY RAIN AND ISOLATED LOCAL FLOODING IS POSSIBLE WITH SOME OF THESE STORMS. NEXT WEEK MOISTURE LEVELS DIP A BIT REDUCING STORM COVERAGE...BUT ISOLATED STORMS ARE STILL EXPECTED FOR NEXT WEEK. && .DISCUSSION... CURRENT SYNOPTIC SCALE PATTERN FAIRLY TYPICAL OF SUMMER TIME FOR THE SOUTHWEST. MONSOONAL IN NATURE WITH HIGH TO THE EAST AND TROUGH TO THE WEST. THE UPPER LEVEL HIGH OVER TX IS GETTING SQUEEZED BY AN UPPER LOW MOVING TOWARD DEEP SOUTH TX AND A LONG WAVER TROUGH OVER THE SOUTHERN PACIFIC COAST. THE BACK EDGE OF THE HIGH HANGS OVER THE CWFA WITH UPPER FLOW ARCHING FROM THE HIGH TO THE TROUGH OVER THE REGION. PRETTY DECENT DIFFLUENCE ALOFT WITH SW WIND SPEEDS INCREASING OVER THE STATE. DAYTIME HEATING AND MORE IMPORTANTLY THE OROGRAPHIC EFFECT IS SPINNING UP TSTMS OVER THE WESTERN CWFA. THE EAST STAYED CLOUD COVERED MUCH OF THE MORNING AND WILL BE SLOW TO GET HEATED ENOUGH TO BUST CAPS ALOFT. GIVEN A FEW OUTFLOWS AND MORE AFTERNOON HEATING THE EASTERN CWFA SHOULD GET INTO THE MIX THIS EVENING. THE GULF LOW/TROUGH LOOKS TO BE VIGOROUS ENOUGH TO CUT UNDER THE HIGH AND PROCEED WEST TOWARD THE REGION...BUT THIS WONT HAPPEN TONIGHT. WATER VAPOR SHOWS ANOTHER STRONG DISTURBANCE TRACKING NORTH TOWARD SW NM AND SE AZ...THIS FEATURE COULD HELP TO PROLONG ACTIVITY OVER THE WEST THOUGH THE NIGHT TONIGHT. I THINK THE GFS IS HANDLING THE GULF LOW BEST...AND IT APPEARS THAT THIS FEATURE MAY STEAM TOWARD AND AFFECT OUR REGION TOMORROW. WITH THIS GFS SHOWS A BETTER QPF FIELD. ETA HINTS AT SOME EFFECT BUT ITS MUCH MORE SUBTLE. MODELS ARE FLIP FLOPPING ON THE MID AND EXTENDED RANGE PERIODS. THE GFS IS NO LONGER BULLISH ON RE-CENTERING THE UPPER HIGH TO OUR WEST. THE CURRENT RUN SHOWS THE RIDGE BECOMING BROAD ACROSS THE SOUTHERN U.S. AND WELL OUT INTO THE PACIFIC. THIS SCENARIO DOESNT APPEAR TO BE AS CONDUCIVE TO DRYING OUT THE REGION AS PREVIOUS VERSIONS WERE. THUS MOISTURE LOOKS TO GET TRAPPED OVER THE AREA AND JUST RECYCLE DAY TO DAY. SO WELL CONTINUE UNDER AN AIRMASS DIURNAL STORM PATTERN. BETTER DAYS FOR PCPN APPEAR TO BE THE DAYS BEFORE SUNDAY... THEN AS SMALL FALLOFF OF COVERAGE IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 91 70 94 72 / 30 20 30 20 30 SIERRA BLANCA TX 66 89 67 90 69 / 30 20 30 20 30 LAS CRUCES 68 90 69 93 71 / 30 20 30 20 30 ALAMOGORDO 63 85 64 88 66 / 30 20 30 20 30 CLOUDCROFT 51 71 53 69 49 / 30 30 30 30 30 TRUTH OR CONSEQUENCES 67 88 68 90 68 / 30 20 40 20 30 SILVER CITY 62 82 61 85 64 / 40 30 40 30 30 DEMING 67 93 68 92 70 / 40 20 40 20 30 LORDSBURG 67 92 68 91 70 / 40 30 40 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 14 / BIRD
Hazardous weather outlook, Aug 18, 11:10 AM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1110 AM MDT THU AUG 18 2005 NMZ022>025-030>032-TXZ055-056-182200- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1110 AM MDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY OUTFLOW. MODERATE TO HEAVY RAIN IS POSSIBLE BUT FLOODING IS NOT A LARGE THREAT. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE PERIOD. COVERAGE IS EXPECTED TO BE REDUCED FROM SUNDAY ON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. BIRD
In the hours before
Special weather statement, Aug 18, 3:07 PM MDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 307 PM MDT THU AUG 18 2005 NMZ022-023-030>032-190100- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...LORDSBURG... SILVER CITY...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 307 PM MDT THU AUG 18 2005 ...SCATTERED THUNDERSTORM ACTIVITY... ABUNDANT MOISTURE AND INSTABILITY ACROSS THE REGION HAS AIDED IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...WITH SOME STORMS HAVING THE CAPABILITY OF PRODUCING VERY HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. RADAR ESTIMATED RAINFALL RATES OF UP TO TWO INCHES PER HOUR HAVE BEEN SEEN IN THE STRONGEST CELLS...AND AS SUCH...LOCALIZED FLOODING IS POSSIBLE IN LOW LYING AREAS...ALONG DRAINAGES AND IN NORMALLY DRY ARROYOS. DO NOT ATTEMPT TO CROSS FLOODED AREAS OR ROADS COVERED WITH WATER. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. PIEPER
Special weather statement, Aug 18, 4:32 PM MDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 432 PM MDT THU AUG 18 2005 NMZ024-025-TXZ055-056-190431- EL PASO TX-HUDSPETH TX-SOUTHERN SACRAMENTO MOUNTAINS NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 432 PM MDT THU AUG 18 2005 SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN OF UP TO TWO INCHES IN AN HOUR...SMALL HAIL...DEADLY LIGHTNING...AND WIND GUSTS TO 45 MPH. LOCALIZED FLOODING ALONG DRAINAGES AND NORMALLY DRY ARROYOS...LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. AVOID DRAINAGES AND ARROYOS WHEN RAIN IS NEARBY. DO NOT ATTEMPT TO CROSS FLOODED ROADS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. PARK
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.